Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 29, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 31, 2002, 6:59 PM EST for Colquitt County, Georgia. It was in force for 70 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2002, 6:59 PM EST (23:59 UTC)
- Expired
- Apr 3, 2002, 5:15 PM EST
- In force
- 70 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Colquitt County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:45 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 12.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 433 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 312359 SVRTLH GAC071-010030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 658 PM EST SUN MAR 31 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COLQUITT COUNTY IN GEORGIA * UNTIL 730 PM EST... * AT 658 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF MOULTRIE TO 10 MILES EAST OF PELHAM...MOVING NORTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MOULTRIE BY 705 PM EST... NORMAN PARK BY 715 PM EST... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3133 8397 3115 8400 3115 8365 3133 8367 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 5:55 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 31, 5:55 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 PM EST SUN MAR 31 2002 QUICK UPDATE TO CLEAR OUR SE AL COUNTIES FROM SVR TSTM WATCH 67 & LOWER POPS. UPDATED ZONES OUT SHORTLY. .TLH... .AL...NONE. .GA...NONE. .FL...FIRE WEATHER WATCH IN EFFECT MONDAY NOON TIL SUNSET INLAND. MAJ
In the hours before
Special weather statement, Mar 31, 2:00 PM EST, 4 hours 59 minutes before
ALZ065>069-FLZ007>019-026-027-GAZ120>131-142>148-155>161-010000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EST SUN MAR 31 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 700 PM EST SUNDAY EVENING(600 PM CST SUNDAY EVENING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Mar 31, 5:55 PM EST, 1 hour 4 minutes before
ALZ065>069-FLZ007>019-026-027-GAZ120>131-142>148-155>161-GMZ750-770- 312325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 PM EST SUN MAR 31 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES IN SOUTHEAST ALABAMA... COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM EST (6 PM CST) FOR THE FOLLOWING COUNTIES: IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Mar 31, 6:53 PM EST, 6 minutes before
FLZ011>019-026-027-GAZ127>131-145>148-155>161-010500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 653 PM EST SUN MAR 31 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...MUCH OF THE FLORIDA BIG BEND...AND THE EXTREME EASTERN FLORIDA PANHANDLE...EFFECTIVE UNTIL MIDNIGHT EST MONDAY MORNING (1100 PM CST SUNDAY EVENING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA...SEMINOLE...DECATUR...MITCHELL...GRADY...WORTH ...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. IN FLORIDA...BAY...JACKSON...CALHOUN...GULF...GADSDEN... LIBERTY...FRANKLIN...LEON...WAKULLA...JEFFERSON...AND MADISON. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Mar 31, 6:53 PM EST, 6 minutes before
FLZ011>019-026-027-GAZ127>131-145>148-155>161-GMZ750-755-010500- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD ADJACENT WATERS NATIONAL WEATHER SERVICE TALLAHASSEE FL 653 PM EST SUN MAR 31 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...MUCH OF THE FLORIDA BIG BEND...THE EXTREME EASTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS...EFFECTIVE UNTIL MIDNIGHT EST MONDAY MORNING (1100 PM CST SUNDAY EVENING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA...SEMINOLE...DECATUR...MITCHELL...GRADY...WORTH ...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. IN FLORIDA...BAY...JACKSON...CALHOUN...GULF...GADSDEN... LIBERTY...FRANKLIN...LEON...WAKULLA...JEFFERSON...AND MADISON. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:09 PM EST | Severe Thunderstorm Warning | TAE | Worth | 3 hr |
| Mar 31, 4:50 PM EST | Special Marine Warning | TAE | 115 min | |
| Mar 31, 5:06 PM EST | Severe Thunderstorm Warning | TAE | Early | 84 min |
| Mar 31, 5:58 PM EST | Severe Thunderstorm Warning | TAE | Dougherty, Lee | 32 min |
| Mar 31, 6:02 PM EST | Severe Thunderstorm Warning | TAE | Baker, Mitchell | 28 min |
| Mar 31, 6:07 PM EST | Severe Thunderstorm Warning | TAE | Grady | 53 min |
| Mar 31, 6:10 PM EST | Severe Thunderstorm Warning | TAE | Grady | 50 min |
| Mar 31, 6:24 PM EST | Severe Thunderstorm Warning | TAE | Worth | 66 min |
| Mar 31, 6:26 PM EST | Special Marine Warning | TAE | 2 hr | |
| Mar 31, 6:34 PM EST | Severe Thunderstorm Warning | TAE | Mitchell | 70 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.